Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Mapping cylinder neighborhoods of one-complexes in four-space

Authors: J. L. Bryant and R. C. Lacher
Journal: Trans. Amer. Math. Soc. 164 (1972), 333-339
MSC: Primary 57A35
MathSciNet review: 0293641
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the following theorem: If K is a 1-complex topologically embedded in $ {S^4}$, and if K has mapping cylinder neighborhoods in $ {S^4}$ at almost all of its points, then K is tame. The proof uses engulfing and the theory of proper, one-acyclic mappings of 3-manifolds onto the real line.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A35

Retrieve articles in all journals with MSC: 57A35

Additional Information

Keywords: Topological embeddings of one-complexes, locally flat embeddings, locally tame embeddings, mapping cylinder neighborhoods, UV properties, engulfing
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society